Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 7, 2012, 6:01 PM EDT for Brevard County, Indian River County, Osceola County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2012, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 7, 2012, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:50 PM EDT | TSTM WND GST 47 | 8 Sse Playalinda Beach, FL | USAF 54 FT WIND TOWER NUMBER 108 MEASURED A 41 KT/47 MPH THUNDERSTORM WIND GUST FROM THE SOUTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402
WWUS82 KMLB 072201
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT THU JUN 7 2012
FLZ045-047-053-054-147-072300-
INDIAN RIVER-NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD
COUNTY-
601 PM EDT THU JUN 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER
COUNTY...SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY...
* UNTIL 700 PM EDT.
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES NORTHWEST OF
FELLSMERE...MOVING NORTHEAST AT 25 MPH. OTHER STORMS IN RURAL
CENTRAL OSCEOLA COUNTY WILL ALSO BE CAPABLE OF PRODUCING STRONG
WINDS.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HARMONY...HOLOPAW...GRANT VALKARIA...MALABAR AND BAREFOOT
BAY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2756 8077 2764 8078 2764 8086 2816 8145
2875 8084 2874 8083 2866 8080 2871 8075
2876 8082 2879 8079 2868 8067 2879 8075
2880 8073 2853 8054 2844 8052 2836 8060
2813 8057 2757 8032
TIME...MOT...LOC 2155Z 240DEG 21KT 2785 8064
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:20 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 2:20 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 220 PM EDT THU JUN 7 2012 .DISCUSSION... TONIGHT/FRI...LTST GUID NOT SHOWING MUCH MORE PROGRESS SWD OF DECAYING FRONTAL BOUNDARY...WHICH REMAINS OVER N FL THIS AFTERNOON. ADDITIONALLY A WEAK DISTURBANCE OVER THE EASTERN GULF WILL MOVE ACROSS THE PENINSULA OVERNIGHT AND INTO FRIDAY. RELATIVELY HIGH POPS WILL REMAIN IN FORECAST TONIGHT AND INTO FRIDAY WITH SLIGHTLY LOWER COVERAGE OVER FAR NORTHERN VOLUSIA AND LAKE COUNTIES ON FRIDAY. STEERING FLOW WILL REMAIN OUT OF THE SOUTHWEST...THOUGH WEAKENING IN STRENGTH. SLOWER MOVEMENT TO PCPN IN THE PRESENCE PWATS AT TO ABOVE TWO INCHES WILL LEAD TO LOCALLY HEAVY RAIN AMOUNTS WITH A SMALL RANGE OF TEMPERATURES TONIGHT AND FRIDAY. SAT-WED...(PREV DISC) THE 00Z GFS SHOWS THE SURFACE FEATURES ASSOCIATED WITH THE BOUNDARY WASHING OUT BY SATURDAY...BUT KEEPING THE ABUNDANT MOISTURE ASSOCIATED WITH IT ACROSS FLORIDA THROUGH EARLY NEXT WEEK. IN CONTRAST THE 00Z ECMWF HAS LEANED BACK TOWARDS PUSHING THE FRONT COMPLETELY THROUGH THE STATE...AND BRINGING MUCH DRIER ONSHORE FLOW THROUGH THE PERIOD. BOTH MODELS HAVE AN UPPER LEVEL SHORTWAVE MOVING ACROSS THE GULF OF MEXICO INTO THE DEEP SOUTH BY TUES-WED...MOVING THE BEST MOISTURE NORTH OF THE REGION. WILL CONTINUE LEANING TOWARDS A MESSIER FRONT WITH LITTLE SOUTHWARD PROGRESS...AND SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. WITH OVERALL LESS RAINFALL AND CLOUD COVER...AND ONLY A WEAK EAST COAST SEA BREEZE...TEMPERATURES WILL BE WARMER IN THE UPPER 80S ALONG THE COAST AND LOW 90S INLAND. OVERNIGHT LOWS IN THE LOW-MID 70S. && .AVIATION... SCT TO NMRS SHRA/STORMS WL HAVE POTENTIAL TO OCCASIONALLY LIMIT CIG/VSBY ELEMENTS AT ALL SITES OVERNIGHT AND INTO FRIDAY. SEVERAL ROUNDS OF PCPN WILL AFFECT TERMINAL LOCATIONS WITH TEMPORARY CIG VSBY REDUCTIONS THROUGH FRI AFTERNOON. && .MARINE... TONIGHT/FRI...WITH FRONTAL BOUNDARY EXPECTED TO REMAIN JUST NORTH FOT THE WATERS. PREVAILING FLOW WILL REMAIN WEST-SOUTHWEST AROUND 10 KTS FOR MOST OF THE WATERS. WINDS BECOMING LIGHT AND VARIABLE FOR THE WATERS SOUTH OF THE CAPE FRIDAY NIGHT. THE PROXIMITY OF THE BOUNDARY WILL KEEP A HIGH THREAT FOR OFFSHORE MOVING THUNDERSTORMS WITH GUSTY WINDS. SEAS 2-3FT NEARSHORE AND BECOMING 3-5FT OFFSHORE WITH DOMINANT PERIODS 7-9SEC. SAT-MON...(PREVIOUS DISC) FLOW WILL BE HIGHLY VARIABLE ON SATURDAY AS THE FRONT WASHES OUT THOUGH AREAS NORTH OF THE FRONT (APPROXIMATELY NORTH OF THE CAPE) WILL BE EAST-SOUTHEAST AROUND 10KTS AND AREAS SOUTH WILL BE SOUTH-SOUTHWEST AT LESS THAN 10KTS. WEAK EAST COAST SEA BREEZE EXPECTED SUN AND MON AFTERNOONS WITH SOUTHEAST WINDS AROUND 10KTS ALONG THE COAST IN THE AFTERNOONS AND S-SW AROUND 5KTS DURING THE OVERNIGHTS. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE ON SATURDAY BECOMING 2-3FT OVER ALL THE WATERS THROUGH THE REMAINDER OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 85 72 86 / 50 60 40 30 MCO 72 86 72 90 / 50 70 40 40 MLB 72 85 72 87 / 50 70 40 30 VRB 73 87 71 87 / 50 70 40 40 LEE 73 86 72 89 / 50 60 40 30 SFB 73 87 72 90 / 50 70 40 30 ORL 73 85 73 90 / 50 70 40 40 FPR 73 86 71 88 / 50 70 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE/AVIATION...PENDERGRAST IMPACT WEATHER...CRISTALDI
Hazardous weather outlook, Jun 7, 10:20 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1020 AM EDT THU JUN 7 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1020 AM EDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A MOIST SOUTHWEST WIND FLOW COMBINED WITH A FRONTAL BOUNDARY PUSHING SLOWLY ACROSS NORTHERN FLORIDA WILL PRODUCE WIDESPREAD SHOWERS AND NUMEROUS EMBEDDED LIGHTNING STORMS...WHICH WILL MOVE WEST TO EAST AT AROUND 30 MPH ACROSS THE PENINSULA. THE MAIN STORM HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY DOWNPOURS AND GUSTY WINDS TO 40 MPH. .FLOOD IMPACT... SHOWERS AND STORMS MAY MOVE REPEATEDLY ACROSS THE SAME AREAS. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE...WHICH WOULD PRODUCE SOME STANDING WATER PROBLEMS ON ROADWAYS. .MARINE THUNDERSTORM GUST IMPACT... A FEW PERIODS OF SHOWERS AND STORMS WILL MOVE EAST TO NORTHEAST ACROSS THE WATERS AT 15 KNOTS. LIGHTNING STRIKES SHOULD BE MORE FREQUENT THAN YESTERDAY...ESPECIALLY THOSE THAT OCCUR DURING THE AFTERNOON AND EVENING. ALSO EXPECT GUSTY WINDS TO 35 KNOTS IN A FEW STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FRONTAL BOUNDARY IS FORECAST TO SETTLE INTO CENTRAL FLORIDA AND DISSIPATE OVER THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED FRIDAY...THEN A GRADUAL DECREASE IN COVERAGE TO SEASONAL NORMS IS EXPECTED LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY/CRISTALDI
In the hours before
Local storm report, Jun 7, 1:47 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EDT THU JUN 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND GST 27 ENE PORT CANAVERAL 28.52N 80.17W
06/07/2012 M40 MPH AMZ572 FL BUOY
BUOY 41009 EAST OF PORT CANAVERAL RECORDED A 35KT/40MPH
THUNDERSTORM WIND GUST.
&&
JGSpecial weather statement, Jun 7, 4:59 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
459 PM EDT THU JUN 7 2012
FLZ058-059-064-072145-
MARTIN-OKEECHOBEE-ST. LUCIE-
459 PM EDT THU JUN 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHWESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...
* UNTIL 545 PM EDT.
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS MOVING OFF OF LAKE OKEECHOBEE CAPABLE OF PRODUCING
STRONG WIND GUSTS 5 MILES SOUTHEAST OF TAYLOR CREEK...MOVING
NORTHEAST AT 25 MPH. THIS STORM WILL ALSO BE WATCHED FOR SOME WEAK
ROTATION.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2710 8067 2716 8072 2720 8080 2720 8082
2715 8086 2715 8087 2716 8090 2718 8091
2721 8095 2751 8055 2730 8032 2709 8066
TIME...MOT...LOC 2058Z 230DEG 20KT 2716 8073
SEDLOCKSpecial weather statement, Jun 7, 5:04 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT THU JUN 7 2012
FLZ047-053-054-058-072200-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-
504 PM EDT THU JUN 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN OKEECHOBEE...SOUTHERN OSCEOLA
COUNTIES HEADING TOWARD INDIAN RIVER AND SOUTH BREVARD COUNTIES...
* UNTIL 600 PM EDT.
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES WEST OF YEEHAW
JUNCTION...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED NEAR FORT DRUM. SOME ROTATION HAS BEEN DETECTED ALOFT WITH
THESE STORMS WHICH INDICATES SOME ORGANIZATION.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2756 8060 2756 8068 2750 8068 2741 8080
2769 8111 2807 8059 2798 8054 2802 8054
2808 8058 2810 8056 2773 8037 2772 8037
TIME...MOT...LOC 2102Z 246DEG 19KT 2768 8096
KELLYSpecial weather statement, Jun 7, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT THU JUN 7 2012
FLZ045-047-053-054-147-072300-
INDIAN RIVER-NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD
COUNTY-
601 PM EDT THU JUN 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER
COUNTY...SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY...
* UNTIL 700 PM EDT.
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES NORTHWEST OF
FELLSMERE...MOVING NORTHEAST AT 25 MPH. OTHER STORMS IN RURAL
CENTRAL OSCEOLA COUNTY WILL ALSO BE CAPABLE OF PRODUCING STRONG
WINDS.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HARMONY...HOLOPAW...GRANT VALKARIA...MALABAR AND BAREFOOT
BAY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2756 8077 2764 8078 2764 8086 2816 8145
2875 8084 2874 8083 2866 8080 2871 8075
2876 8082 2879 8079 2868 8067 2879 8075
2880 8073 2853 8054 2844 8052 2836 8060
2813 8057 2757 8032
TIME...MOT...LOC 2155Z 240DEG 21KT 2785 8064
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:26 AM EDT | Special Weather Statement | MLB | Seminole | 64 min |
| Jun 7, 4:59 PM EDT | Special Weather Statement | MLB | Saint Lucie | 46 min |
| Jun 7, 5:04 PM EDT | Special Weather Statement | MLB | Indian River | 56 min |
| Jun 7, 5:42 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 7, 6:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| Jun 7, 6:30 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 30 min |
| Jun 7, 7:01 PM EDT | Tornado Warning | MLB | Indian River | 9 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.